Alert archive / Virginia / Tornado Warnings in 2005
Tornado Warning 11, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at Jul 8, 2005, 1:44 AM EDT for Greensville County, Virginia; Northampton County, North Carolina. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2005, 1:44 AM EDT (05:44 UTC)
- Expired
- Jul 8, 2005, 2:00 AM EDT
- In force
- 16 min
- Issued by
- NWS Wakefield, VA
- Area
- Counties, with a storm outline in the text
Counties Northampton County, NC, Greensville County, VA
The radar
The Norfolk radar (KAKQ), 67 km from the middle of the area, began a volume at 05:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 7, 9:40 PM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 5.7 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 583 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 236 m²/s²
- 0-3 km storm-relative helicity
- 524 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS51 KAKQ 080544 TORAKQ NCC131-VAC081-080600- /O.NEW.KAKQ.TO.W.0011.050708T0544Z-050708T0600Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 144 AM EDT FRI JUL 8 2005 THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A * TORNADO WARNING FOR... NORTHAMPTON COUNTY IN NORTHEAST NORTH CAROLINA GREENSVILLE COUNTY IN SOUTH CENTRAL VIRGINIA * UNTIL 200 AM EDT * AT 141 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR SEABOARD... OR ABOUT 6 MILES SOUTHEAST OF DAHLIA...MOVING NORTHEAST AT 35 MPH. * THE STORM PRODUCING THE TORNADO IS EXPECTED TO BE NEAR... BRYANTS CORNER BY 150 AM EDT... WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EDT FRIDAY MORNING FOR SOUTHEAST MARYLAND AND NORTHEAST NORTH CAROLINA AND EASTERN VIRGINIA. LAT...LON 3653 7761 3639 7746 3656 7737 3664 7742 $$ BH
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Jul 7, 8:30 PM EDT, 5 hours 14 minutes earlier.
Area forecast discussion, Jul 7, 8:30 PM EDT, 5 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 830 PM EDT THU JUL 7 2005 QUICK UPDATE TO REFRESH WORDING AND GRIDS. PCPN NOW WDSPRD ACROSS WRN TWO THIRDS OF FA AND CONTG TO MOVE E. CNTR OF LOW NOW JUST NW OF INT AND MOVG NE. BNDRYS TO THE E IS TRIGGER FOR CONVECTION THIS EVE AND XPCT MORE STORMS TO DVLP NXT FEW HRS ACROSS SERN AREAS AS MORE ATLNTC MSTR BECOMES ENTRAINED INTO CIRCULATION. TORNADO WATCH CONTS UNTIL 10 PM. FCSTID = 44 .SHORT TERM TO BE GOVERNED BY MOVMT OF WHAT IS LEFT OF CINDY. SYSTM PROGGED A BIT QUICKER TO MOVE NE...SO XPCT TOTAL QPFS 1-2 INCHES FROM I95 ON E...2-3 WITH LCLLY UP TO 4 INCHES W OF I95. SVR THREAT CONTS OVR SRN HALF OF FA THIS EVE AS DIFFERENTIAL HTNG BNDRY AS WELL AS ACTUAL WRM FRNT SLOWLY LIFTS N. WILL HAVE TO WATCH COMPLEX OF STORMS CRNTLY ACROSS NW NC...AS THEY LIFT NE ACROSS VA/NC LINE ARND 6 PM. CNTR OF CRCLTN MOVES NE ALONG I81 CORRIDOR TONITE. STDYST PCPN FALLS W OF FA WITH NRMS SHWRS/TSRA ACROSS AKQ FA. SYSTM LIFTS NE DRNG FRI. XPCT SUBSIDENCE BEHIND SYSTM TO ALLOW FOR SOME DRYING FRI AFTRN ACROSS WRN HALF OF FA. FRNTL BNDRY LINGERS ALONG CSTL AREAS AS ANTHR WK S/W MOVES NE ACROSS NE FRI NITE. HIGH PRESSURE BUILDS INTO RGN FROM GT LAKES RGN THIS WEEKEND AS FRNTL BNDRY BECOMES STNDRY ACROSS THE CAROLINAS. && .LONG TERM...ATTENTION TURNS TO DENNIS. HPC TAKES SYSTM FROM LANDFALL ALONG THE GULF COAST LATE SUNDAY INTO THE NATIONS MID SCTN (MISSOURI) BY TUE. WRN XTNSN OF BERMUDA HIGH BLDS W... BUT WILL KEEP CHC DIURNAL POPS IN AS AIRMASS CONTS TRPLCL IN NATURE. && .AVIATION...MVFR TO IFR CNDTNS IN SHWRS & TSRA. && .MARINE...NO SHORT TERM FLAGS. WILL CONT TO HIGHLIGHT SCA FOR FRI AFTRN FOR CHES BAY N OF WINDMILL PT. .AKQ WATCHES/WARNINGS/ADVISORIES... MD...FLOOD WATCH FOR MDZ021 FROM MIDNIGHT FRIDAY TO NOON FRIDAY. NC...TORNADO WATCH UNTIL 10 PM. VA...FLOOD WATCH FOR VAZ048-049-060>071 FROM 8 PM THURSDAY TO 8 AM FRIDAY. ...FLOOD WATCH FOR VAZ072>076 FROM MIDNIGHT FRIDAY TO NOON FRIDAY. TORNADO WATCH UNTIL 10 PM...GENERALLY FROM I64 ON S. MARINE...SMALL CRAFT ADVISORY FOR ANZ630 FROM 3 AM FRIDAY TO 9 AM FRIDAY. && SHORT TERM...44 LONG TERM...44 AVIATION...07
Hazardous weather outlook, Jul 7, 5:52 AM EDT, 19 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 552 AM EDT THU JUL 7 2005 VAZ048-049-060>071-081000- FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER- CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN- CHESTERFIELD-HENRICO- 552 AM EDT THU JUL 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...AND NORTH CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT... A FLOOD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH FRIDAY MORNING... AS THE REMNANTS OF TROPICAL DEPRESSION CINDY TRACK ACROSS THE REGION. BETWEEN 2 AND 5 INCHES OF RAINFALL ARE POSSIBLE...ALONG WITH LOCALLY HIGHER AMOUNTS. PLEASE REFER TO THE LATEST FLOOD WATCH...OR WBCFFAAKQ...FOR FURTHER DETAILS. SEVERE WEATHER WILL ALSO BE POSSIBLE LATE THIS AFTERNOON AND EVENING. REMNANTS OF TROPICAL CYCLONES...EVEN AS THEY WEAKEN...ARE CAPABLE OF PRODUCING WEAK...SHORT LIVED TORNADOES. WIND GUSTS TO AROUND 60 MPH WILL ALSO BE POSSIBLE UNDERNEATH THE STRONGEST THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE EXPECTED HEAVY RAIN ALONG THE EASTERN SLOPES OF THE APPALACHIANS MAY CAUSE WATER LEVELS TO APPROACH OR EVEN EXCEED FLOOD STAGE BY SATURDAY EVENING IN AREAS ALONG THE JAMES AND APPOMATTOX RIVERS. ADDITIONAL RIVER FLOODING WILL ALSO BE POSSIBLE ALONG THE NOTTOWAY AND MEHERRIN RIVERS BY EARLY NEXT WEEK...AGAIN DEPENDING ON HOW MUCH RAIN FALLS LATER TODAY AND TONIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND THROUGH TONIGHT. MDZ021-VAZ072>076-081000- DORCHESTER-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND- RICHMOND- 552 AM EDT THU JUL 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL VIRGINIA AND SOUTHEAST MARYLAND. .DAY ONE...TODAY AND TONIGHT... A FLOOD WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING...AS THE REMNANTS OF TROPICAL DEPRESSION CINDY TRACK ACROSS THE REGION. BETWEEN 2 AND 4 INCHES OF RAINFALL ARE POSSIBLE...ALONG WITH LOCALLY HIGHER AMOUNTS. PLEASE REFER TO THE LATEST FLOOD WATCH...OR WBCFFAAKQ...FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT AND INTO FRIDAY MORNING. NCZ012-013-030-VAZ079>082-087>089-092-081000- NORTHAMPTON NC-HERTFORD-BERTIE-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-GREENSVILLE-SUSSEX-SURRY-SOUTHAMPTON- 552 AM EDT THU JUL 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST VIRGINIA...NORTHEAST NORTH CAROLINA...EAST CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT... SEVERE WEATHER IS POSSIBLE LATE THIS AFTERNOON AND EVENING...AS WHAT REMAINS OF TROPICAL DEPRESSION CINDY TRACK THROUGH THE AREA. REMNANTS OF TROPICAL CYCLONES...EVEN AS THEY WEAKEN...ARE CAPABLE OF PRODUCING WEAK...SHORT LIVED TORNADOES. WIND GUSTS TO AROUND 60 MPH WILL ALSO BE POSSIBLE UNDERNEATH THE STRONGEST THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE EXPECTED HEAVY RAIN ALONG THE EASTERN SLOPES OF THE APPALACHIANS MAY CAUSE WATER LEVELS TO APPROACH OR EVEN EXCEED FLOOD STAGE BY LATE THIS WEEKEND OR EARLY NEXT WEEK ALONG THE NOTTOWAY AND MEHERRIN RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED LATER THIS AFTERNOON AND EVENING. MDZ025-VAZ099-100-081000- MARYLAND BEACHES-ACCOMACK-NORTHAMPTON VA- 552 AM EDT THU JUL 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST VIRGINIA AND SOUTHEAST MARYLAND. .DAY ONE...TODAY AND TONIGHT... THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ON BEACHES ALONG THE LOWER MARYLAND AND VIRGINIA EASTERN SHORE. PLEASE REFER TO WBCSRFAKQ FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ANZ630>633-650-652-654-656-658-670-MDZ022>024-NCZ014>017-031-032- 102-VAZ077-078-083>086-090-091-093>098-081000- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- CURRITUCK SOUND- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM- WATERS FROM FENWICK ISLAND DE TO CURRITUCK BEACH LIGHT NC FROM 20 TO 40 NM-WICOMICO-SOMERSET-INLAND WORCESTER-GATES-PASQUOTANK- CAMDEN-INLAND CURRITUCK-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK- NORTHUMBERLAND-LANCASTER-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS- JAMES CITY-YORK-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON- NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH- 552 AM EDT THU JUL 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST VIRGINIA...SOUTHEAST MARYLAND...NORTHEAST NORTH CAROLINA...AN AND EAST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT... SEVERE WEATHER IS POSSIBLE LATE THIS AFTERNOON AND THROUGH TONIGHT... AS WHAT REMAINS OF TROPICAL DEPRESSION CINDY TRACK THROUGH THE AREA. REMNANTS OF TROPICAL CYCLONES...EVEN AS THEY WEAKEN...ARE CAPABLE OF PRODUCING WEAK...SHORT LIVED TORNADOES. WIND GUSTS TO AROUND 60 MPH WILL ALSO BE POSSIBLE UNDERNEATH THE STRONGEST THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON THROUGH TONIGHT. HURLEY
In the hours before
Local storm report, Jul 7, 7:48 PM EDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
748 PM EDT THU JUL 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM HAIL LAWRENCEVILLE 36.76N 77.85W
07/07/2005 1.00 INCH BRUNSWICK VA TRAINED SPOTTER
&&
RCURRYLocal storm report, Jul 7, 8:26 PM EDT, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
826 PM EDT THU JUL 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0801 PM HAIL 6 NE CARSON 37.10N 77.33W
07/07/2005 1.00 INCH PRINCE GEORGE VA TRAINED SPOTTER
LOCATION WEIGH STATION ON I-95
&&
RCURRYSpecial weather statement, Jul 7, 10:09 PM EDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1009 PM EDT THU JUL 7 2005 NCZ012>014-VAZ060>061-065>070-070-079>081-081-081>082- 087-087>089-092-092>094-094>095-095>098-080700- GATES-HERTFORD-NORTHAMPTON-AMELIA-BRUNSWICK-CHARLES CITY- CHESTERFIELD-CUMBERLAND-DINWIDDIE-GREENSVILLE-ISLE OF WIGHT- LUNENBURG-MECKLENBURG-NOTTOWAY-POWHATAN-PRINCE EDWARD- PRINCE GEORGE-SOUTHAMPTON-SURRY-SUSSEX-CHESAPEAKE- COLONIAL HEIGHTS-EMPORIA-FRANKLIN-HAMPTON-HOPEWELL-NEWPORT NEWS- NORFOLK-PETERSBURG-PORTSMOUTH-SUFFOLK-VIRGINIA BEACH- 1009 PM EDT THU JUL 7 2005 ...THE NATIONAL WEATHER SERVICE HAS ALLOWED TORNADO WATCH 619 TO EXPIRE...AND HAS ISSUED TORNADO WATCH 624 UNTIL 3 AM EDT FOR THE FOLLOWING AREA... IN NORTH CAROLINA THE NEW WATCH INCLUDES 3 COUNTIES IN NORTHEAST NORTH CAROLINA GATES... HERTFORD... NORTHAMPTON... IN VIRGINIA THE NEW WATCH INCLUDES 17 COUNTIES IN CENTRAL VIRGINIA AMELIA... CHESTERFIELD... CUMBERLAND... POWHATAN... PRINCE EDWARD... IN EAST CENTRAL VIRGINIA CHARLES CITY... IN SOUTH CENTRAL VIRGINIA BRUNSWICK... DINWIDDIE... GREENSVILLE... LUNENBURG... MECKLENBURG... NOTTOWAY... PRINCE GEORGE... IN SOUTHEAST VIRGINIA ISLE OF WIGHT... SOUTHAMPTON... SURRY... SUSSEX... IN VIRGINIA THE NEW WATCH INCLUDES 12 INDEPENDENT CITIES IN SOUTH CENTRAL VIRGINIA CITY OF COLONIAL HEIGHTS... CITY OF HOPEWELL... CITY OF PETERSBURG... IN SOUTHEAST VIRGINIA CITY OF CHESAPEAKE... CITY OF EMPORIA... CITY OF FRANKLIN... CITY OF HAMPTON... CITY OF NEWPORT NEWS. CITY OF NORFOLK... CITY OF PORTSMOUTH... CITY OF SUFFOLK... CITY OF VIRGINIA BEACH... THIS INCLUDES THE CITIES OF...ADKINS STORE...AHOSKIE... AMELIA COURTHOUSE...AMMON...ANGOLA...ASHBY...BARLEY...BARNETTS... BEAR CREEK LAKE STATE PAR...BELLWOOD...BENSLEY...BLACKSTONE... BON AIR...BOWERS HILL...BOYKINS...BRINK...BRYANTS CORNER... BUFFORD CROSSROADS...CARTERSVILLE...CHARLES CITY...CHASE CITY... CHESAPEAKE AIRPORT...CHESTER...CHUCKATUCK...CHULA...CLAREMONT... CLARESVILLE...CLARKSVILLE...CLEOPUS...CLINTON... COLONIAL HEIGHTS...COURTLAND...COWIE CORNER...CREWE... CRITTENDEN...CUMBERLAND...CITY OF NORFOLK...CITY OF PORTSMOUTH... DAHLIA...DEANES...DEATONVILLE...DEEP CREEK...DENARO...DENDRON... DOWNTOWN SUFFOLK...DRIVER...DUNCAN...EARLS...ELWOOD...EMPORIA... ETTRICK...FARMVILLE...FENTRESS...FORT LEE...FRANKLIN... GATESVILLE...GREAT BRIDGE...GREENBRIER...HAMPTON... HERBERTS CORNER...HICKORY...HOLDCROFT...HOPEWELL...IVOR... JARRATT...JEFFERSON...JETERSVILLE...KEMPSVILLE...KENBRIDGE... LAWRENCEVILLE...MCKENNEY...MURFREESBORO...NEW HOPE... NEWPORT NEWS...NORFOLK INTERNATIONAL AIR...PETERSBURG... ROACHES CORNER...ROXBURY...SMITHFIELD...SOUTH HILL...SURRY... VICTORIA...WAKEFIELD AND WAVERLY. ANZ632-080700- 1009 PM EDT THU JUL 7 2005 ...THE NATIONAL WEATHER SERVICE HAS ALLOWED TORNADO WATCH 619 TO EXPIRE...AND HAS ISSUED TORNADO WATCH 624 UNTIL 3 AM EDT FOR THE FOLLOWING AREA... THE NEW WATCH INCLUDES THE FOLLOWING ADJACENT COASTAL WATERS CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA... NCZ015>017-030>032-080315- BERTIE-CAMDEN-CHOWAN-CURRITUCK-PASQUOTANK-PERQUIMANS- 1009 PM EDT THU JUL 7 2005 ...THE NATIONAL WEATHER SERVICE HAS ALLOWED TORNADO WATCH 619 TO EXPIRE FOR THE FOLLOWING AREA... IN NORTH CAROLINA THIS ALLOWS TO EXPIRE 6 COUNTIES IN NORTHEAST NORTH CAROLINA BERTIE... CAMDEN... CHOWAN... CURRITUCK... PASQUOTANK... PERQUIMANS... THIS INCLUDES THE CITIES OF...AULANDER...AYDLETT...BARCO... BARTLETT...BELCROSS...BERTHA...BURNT MILLS...CAMDEN...COINJOCK... COROLLA...CURRITUCK...EDENTON...ELIZABETH CITY...GOOSE CREEK... GRANDY...HERTFORD...HORSESHOE...INDIANTOWN...LEWISTON WOODVILLE... WINDSOR AND WINFALL. ANZ633-656-658-080315- 1009 PM EDT THU JUL 7 2005 ...THE NATIONAL WEATHER SERVICE HAS ALLOWED TORNADO WATCH 619 TO EXPIRE FOR THE FOLLOWING AREA... THIS ALLOWS TO EXPIRE THE FOLLOWING ADJACENT COASTAL WATERS CURRITUCK SOUND... COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM... COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM... VAZ048>049-062>064-071-071>078-083>086-090-090>091-091-080700- CAROLINE-ESSEX-FLUVANNA-GLOUCESTER-GOOCHLAND-HANOVER-HENRICO- JAMES CITY-KING AND QUEEN-KING WILLIAM-LANCASTER-LOUISA-MATHEWS- MIDDLESEX-NEW KENT-NORTHUMBERLAND-RICHMOND-WESTMORELAND-YORK- POQUOSON-RICHMOND-WILLIAMSBURG- 1009 PM EDT THU JUL 7 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 624 IN EFFECT UNTIL 3 AM EDT FOR THE FOLLOWING AREA... IN VIRGINIA THIS WATCH INCLUDES 19 COUNTIES IN CENTRAL VIRGINIA FLUVANNA... GOOCHLAND... HANOVER... HENRICO... LOUISA... IN EAST CENTRAL VIRGINIA ESSEX... GLOUCESTER... KING WILLIAM... KING AND QUEEN... LANCASTER... MIDDLESEX... NEW KENT... NORTHUMBERLAND... RICHMOND... WESTMORELAND... IN NORTH CENTRAL VIRGINIA CAROLINE... IN SOUTHEAST VIRGINIA JAMES CITY... MATHEWS... YORK... IN VIRGINIA THIS WATCH INCLUDES 3 INDEPENDENT CITIES IN CENTRAL VIRGINIA CITY OF RICHMOND... IN SOUTHEAST VIRGINIA CITY OF POQUOSON... CITY OF WILLIAMSBURG. THIS INCLUDES THE CITIES OF...AVALON...BARHAMSVILLE...BAVON... BEANES CORNER...BEAZLEY...BISCOE...BLAKES...BOTTOMS BRIDGE... BOWLING GREEN...BROWNS CORNER...BROWNS STORE...BRUINGTON... BURGESS...BUSCH GARDENS...BYRDTON...CALEDONIA...CALLAO... CARDINAL...CARVER GARDENS...CENTERVILLE...CENTERVILLE... CHICKAHOMINY SHORES...CHRISTENSONS CORNER...CLANCIE... COBBS CREEK...COLONIAL BEACH...COLONIAL DOWNS...CROAKER... CROUCH...CROZIER...DIASCUND...DIGGS...DIXIE...DODLYT... DOWNTOWN RICHMOND...DRAGONVILLE...EAST HIGHLAND PARK...ELK HILL... ELTHAM...EWELL...FIFE...FORT NONSENSE...GEORGES TAVERN... GLEN ALLEN...GLOUCESTER POINT...GOOCHLAND...GRESSIT... HIGHLAND SPRINGS...HOLLY FORKS...KILMARNOCK...LAKE MONTICELLO... LAKE MONTICELLO...LAKESIDE...LAUREL...LOUISA...MECHANICSVILLE... MINERAL...POQUOSON...TAPPAHANNOCK...TUCKAHOE...URBANNA...WARSAW... WEST POINT...WHITE STONE...WILLIAMSBURG AND YORKTOWN. ANZ630>631-080700- 1009 PM EDT THU JUL 7 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 624 IN EFFECT UNTIL 3 AM EDT FOR THE FOLLOWING AREA... THIS WATCH INCLUDES THE FOLLOWING ADJACENT COASTAL WATERS CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA... CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA...
Special weather statement, Jul 8, 1:34 AM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 134 AM EDT FRI JUL 8 2005 VAZ048>049-060>062-065>069-071-080645- AMELIA-CUMBERLAND-FLUVANNA-GOOCHLAND-LOUISA-LUNENBURG- MECKLENBURG-NOTTOWAY-POWHATAN-PRINCE EDWARD-RICHMOND- 134 AM EDT FRI JUL 8 2005 ...THE NATIONAL WEATHER SERVICE HAS CANCELED TORNADO WATCH 624 FOR THE FOLLOWING AREA... IN VIRGINIA THIS CANCELS 10 COUNTIES... IN CENTRAL VIRGINIA... AMELIA... CUMBERLAND... FLUVANNA... GOOCHLAND... LOUISA... POWHATAN... PRINCE EDWARD... IN SOUTH CENTRAL VIRGINIA... LUNENBURG... MECKLENBURG... NOTTOWAY... IN VIRGINIA THIS CANCELS 1 INDEPENDENT CITY... IN CENTRAL VIRGINIA... CITY OF RICHMOND... NCZ012>014-VAZ063>064-070-070>081-081-081>087-087>090- 090>091-091>092-092>094-094>095-095>098-080700- GATES-HERTFORD-NORTHAMPTON-BRUNSWICK-CAROLINE-CHARLES CITY- CHESTERFIELD-DINWIDDIE-ESSEX-GLOUCESTER-GREENSVILLE-HANOVER- HENRICO-ISLE OF WIGHT-JAMES CITY-KING AND QUEEN-KING WILLIAM- LANCASTER-MATHEWS-MIDDLESEX-NEW KENT-NORTHUMBERLAND- PRINCE GEORGE-RICHMOND-SOUTHAMPTON-SURRY-SUSSEX-WESTMORELAND- YORK-CHESAPEAKE-COLONIAL HEIGHTS-EMPORIA-FRANKLIN-HAMPTON- HOPEWELL-NEWPORT NEWS-NORFOLK-PETERSBURG-POQUOSON-PORTSMOUTH- SUFFOLK-VIRGINIA BEACH-WILLIAMSBURG- 134 AM EDT FRI JUL 8 2005 ...TORNADO WATCH NUMBER 624 REMAINS VALID UNTIL 3 AM EDT FOR THE FOLLOWING AREA... IN NORTH CAROLINA THIS WATCH INCLUDES 3 COUNTIES... IN NORTHEAST NORTH CAROLINA... GATES... HERTFORD... NORTHAMPTON... IN VIRGINIA THIS WATCH INCLUDES 26 COUNTIES... IN CENTRAL VIRGINIA... CHESTERFIELD... HANOVER... HENRICO... IN EAST CENTRAL VIRGINIA... CHARLES CITY... ESSEX... GLOUCESTER... KING WILLIAM... KING AND QUEEN... LANCASTER... MIDDLESEX... NEW KENT... NORTHUMBERLAND... RICHMOND... WESTMORELAND... IN NORTH CENTRAL VIRGINIA... CAROLINE... IN SOUTH CENTRAL VIRGINIA... BRUNSWICK... DINWIDDIE... GREENSVILLE... PRINCE GEORGE... IN SOUTHEAST VIRGINIA... ISLE OF WIGHT... JAMES CITY... MATHEWS... SOUTHAMPTON... SURRY... SUSSEX... YORK... IN VIRGINIA THIS WATCH INCLUDES 14 INDEPENDENT CITIES... IN SOUTH CENTRAL VIRGINIA... CITY OF COLONIAL HEIGHTS... CITY OF HOPEWELL... CITY OF PETERSBURG... IN SOUTHEAST VIRGINIA... CITY OF CHESAPEAKE... CITY OF EMPORIA... CITY OF FRANKLIN... CITY OF HAMPTON... CITY OF NEWPORT NEWS. CITY OF NORFOLK... CITY OF POQUOSON... CITY OF PORTSMOUTH... CITY OF SUFFOLK... CITY OF VIRGINIA BEACH... CITY OF WILLIAMSBURG HURLEY
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:52 PM EDT | Flash Flood Warning | AKQ | City of Petersburg | 113 min |
| Jul 7, 9:03 PM EDT | Tornado Warning | AKQ | Nottoway | 27 min |
| Jul 7, 9:33 PM EDT | Tornado Warning | AKQ | Amelia | 42 min |
| Jul 7, 9:54 PM EDT | Tornado Warning | AKQ | Chesterfield | 54 min |
| Jul 7, 11:16 PM EDT | Severe Thunderstorm Warning | AKQ | Henrico | 29 min |
| Jul 8, 12:59 AM EDT | Tornado Warning | AKQ | Henrico | 41 min |
| Jul 8, 1:58 AM EDT | Tornado Warning | AKQ | Southampton | 47 min |
| Jul 8, 2:25 AM EDT | Special Marine Warning | AKQ | 95 min | |
| Jul 8, 3:40 AM EDT | Special Marine Warning | AKQ | 65 min | |
| Jul 8, 4:46 AM EDT | Special Marine Warning | AKQ | 59 min | |
| Jul 8, 6:23 AM EDT | Special Marine Warning | AKQ | 37 min |
Nearby
Tornado Warnings in Virginia, 2005Tornado Warnings in North Carolina, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.